my husband has been on tarceva for almost a month. he has severe acne from this .
The rash associated with Tarceva is not an allergic reaction and may look like acne or dry skin, but it is not acne.
Rash is a common reaction to Tarceva.
In clinical trials around 66% of patients developed a rash, 9% of which developed a severe rash.
If you get a rash, do not stop taking Tarceva unless your doctor instructs you to do so. Try using a mild soap to wash areas affected by the rash, moisturize the area with a mild lotion and avoid sun exposure. You may use a thick, alcohol-free cream on dry areas of the body. Also, use a sunscreen of SPF15 or higher, preferably containing zinc oxide or titanium dioxide.
Call your doctor if you are concerned about the rash. Your doctor may prescribe drugs to help the rash or dry skin.
I have been on Tarceva for about 9 months now. The rash for me seems to come and go. At it's worst, I've had it all over my body with sores on my lower legs and armpits. When it gets this bad a dose of Doxycycline usually helps to clear it. However, I have discovered that if I use Eucerine cream(in the jar), on a daily basis, it really helps to keep the rash in check.
I think the length and severity of the rash differs for everyone. For me, I've been on Tarceva for 3 months now and the first month the rash was on the top of my scalp, face, neck, and chest. It was also very itchy. I reported it to my oncologist and he prescribed Doxycycline 100 mg. At first I was taking 2 per day and now I take 1 per day. Gradually it stopped on the scalp, neck and chest but I still have it on my face although it's very mild. Fortunately I found a perfect skin match foundation that covers it well.
- Tarceva Information for Consumers
- Tarceva Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tarceva (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jun 2010 • 1 answer
Posted 21 Jan 2013 • 1 answer
Posted 30 Aug 2013 • 1 answer
Posted 22 May 2015 • 1 answer
Posted 19 Jan 2018 • 0 answers